MAUDE Adverse Event Report: TELEFLEX MEDICAL SUPER-CUT IRIS SCISS. 4 1/2" CVD.; SCISSORS, GENERAL, SURGICAL

TELEFLEX MEDICAL SUPER-CUT IRIS SCISS. 4 1/2" CVD.; SCISSORS, GENERAL, SURGICAL
Model Number IPN013164
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported that the tip broke off during surgery.There was no patient harm or injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
(b)(4).Complaint verification testing could not be performed as no sample was returned for analysis.A device history record review was performed and no relevant findings were identified.Without the device to evaluate the complaint could not be confirmed and the probable cause could not be determined from the available information.Teleflex will continue to monitor and trend for reports of this nature.If the sample becomes available at a later date a follow up report will be submitted with investigation results.Other remarks: n/a.Corrected data: n/a.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Qn # (b)(4).The sample was returned for investigation.It was found that the device had a broken tip.The fracture appears approximately 3mm behind the distal tip of the outside curved blade.There were no issues found pertaining to incoming inspection, stock checks, and product returns.No concerns were noted with reference to this product code (km35460).Based on the investigation performed, it was determined that the broken tip is not related to manufacturing and is consistent with tray damage or a dropped instrument.Other remarks: n/a corrected data: n/a.

Brand Name
SUPER-CUT IRIS SCISS. 4 1/2" CVD.
Common Device Name
SCISSORS, GENERAL, SURGICAL
Manufacturer (Section D)
TELEFLEX MEDICAL
morrisville NC
Manufacturer (Section G)
TELEFLEX MEDICAL
3015 carrington mill blvd
morrisville NC 27560
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key16683460
Report Number3011137372-2023-00070
Device Sequence Number7387307
Product Code LRW
UDI-Device Identifier24026704263008
UDI-Public24026704263008
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIPN013164
Device Catalogue NumberKM35460
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/15/2023
Supplement Date Received by Manufacturer04/25/2023
05/23/2023
Initial Report FDA Received Date04/05/2023
Supplement Report FDA Received Date05/10/2023
06/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown